It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-03-2005, 09:59 PM   #1
Senior Member
 
Join Date: Apr 2003
Posts: 178
ElizabethLost HB User
Exclamation Was inability to reach orgasm due to Lexapro? Please help...

Hello everyone...

As you can already guess, this post is of sexual nature. If you are easily offended, I'd advise you not to continue.

Some background info. on me first... I am a 25 year old female battling severe depression, body dysmorphia and borderline personality disorder. I was hospitalized several months ago due to two suicide attempts then later partially hospitalized in an outpatient intensive therapy group. My psych doc put me on Lexapro, 10 mg at first, then upped it to 20 mg a few weeks later after no progress was seen.

I've been on 20 mgs for about 2 weeks. Tonight, I was unable to achieve orgasm with my partner. He tried for 2 hours straight to no avail. Such a great man for not giving up. Anyway, I am wondering if this is due to Lexapro. This is the first time this has happened. A few other times the orgasm has not been as intense and has taken a bit longer to achieve but it has happened regardless. The odd thing is, when I was on 10 mgs, my hormones seemed to be raging. In fact, I was able to peak 5 times in under an hour one night.

This has me very upset. My partner assured me he understood and not to worry but I can't help but be upset. Sex isn't everything to me but it was something I once enjoyed immensely with this person I love dearly. Depression has taken nearly everything from me, NOT THIS TOO?! Has anyone else experienced this and if so, does it go away with time? I hear sometimes this happens early in SSRI treatment but eventually passes? Or am I doomed?

Again, I hope I have not offended anyone.

Advice, input is greatly appreciated.

Thanks,
Elizabeth
__________________
http://www.healthboards.com/ubb/heart.gif
Elizabeth

 
Sponsors Lightbulb
   
Old 03-04-2005, 12:20 AM   #2
Veteran
(male)
 
Join Date: Feb 2005
Location: DFW
Posts: 319
SadFreek HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

Sad, but true. But, this is a common problem with SSRI's. Lexapro did the same thing to me. But I am 23 male. You lost a LOT of sensitivity which you need to orgasm.

Sadly, Lexapro is one of the better ones when it comes to sexual side effects.

 
Old 03-04-2005, 12:44 AM   #3
Senior Member
(female)
 
Join Date: Feb 2005
Location: Michigan
Posts: 219
macsjuls HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

Elizabeth,

My husband has run the gammut on AD's. He's pretty much suffered those side effects with most of them. However, he did pretty well on Wellbutrin and has done extremely well on Cymbalta. Celexa was another good one....but it is basically the same thing as Lexapro. Wish I had more encouraging news.

mj

 
Old 03-04-2005, 02:46 AM   #4
Senior Member
 
Join Date: Apr 2003
Posts: 178
ElizabethLost HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

Thanks for your responses. I might have to end up talking to the doctor about this. Funny thing is, I've been on Zoloft, Wellbutrin, Paxil, Effexor, Depakote, Trazadone and Elavil and Lexapro is the only one that has messed w/ my inability to orgasm and I've heard the same thing... it is supposed to be low on sexual side effects. I suppose it proves these things affect us all very differently. I'm hoping this will go away on it's own? On the other anti-d's, the orgasm was delayed a bit or whatever but that seemed to just go away with time. Ugh, I'm soooo frustrated.
__________________
http://www.healthboards.com/ubb/heart.gif
Elizabeth

 
Old 04-05-2005, 07:36 PM   #5
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,349
littlejmb HB Userlittlejmb HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

I have been on Lexapro 10 mg for a month now. This is my first experience in taking an SSRI or AD of any kind. I shied away from taking them for a long time because I had heard about the sexual side affects. But, I got so bad emotionally, I had to do something. So, as I had feared, I am having trouble reaching orgasm. My hubby and I tried for about an hour the other night and I never could get there, so we just gave up. I, like you, and hoping this is something that will go away with time. Sex was the one thing I really looked forward to, and I can't deal with the inability to enjoy sex!

 
Old 04-05-2005, 11:10 PM   #6
Member
(female)
 
Join Date: Apr 2005
Location: NYC
Posts: 56
RedandRed HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

Indeed SSRIs are tough on sex drive. I couldn't achieve an orgasm for the first four years on Effexor but can do so now.

My husband can rarely sustain an erection because of Lexapro.

I do miss the sex, but in both our cases, the meds are the difference between life and death. I'd rather have a live husband and make out. We do achieve emotional closeness with what sex we have (making out, mostly), so it's a trade-off.

 
Old 04-06-2005, 07:05 PM   #7
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,349
littlejmb HB Userlittlejmb HB User
Re: Was inability to reach orgasm due to Lexapro? Please help...

My husband has been on different antidpressants for nearly 10 years now and I've had to deal with his lack of sex drive and it's been though. He's now on Prozac and it is working well for him. He takes Levitra before we have sex so he can stay erect, but it is a rare occasion that he climaxes. He mainly had sex just to satisfy me, because he knew how important it was to me. Now with me not being able to climax - it's really bumming me out. I'm not ready to give up on it, I'm thinking of cutting my Lexapro down to 5 mg on the weekends to see if that helps.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Delayed Ejaculation, Phimosis?, Can't reach orgasm during intercourse KDT Sexual Health - Men 4 03-01-2009 12:39 PM
grief leading me down the wrong path - bridgetmark Addiction & Recovery 7 11-06-2007 12:54 PM
Cant reach orgasm what_is_that Sexual Health - General 12 02-08-2006 03:44 AM
cant orgasm on lexapro pitta28 Anxiety 10 11-28-2005 05:42 PM
Orgasm during sex... LS289 Sexual Health - Women 4 07-13-2005 12:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!